Vermont, 2025Heat in Vermont, June 23 to 24, 2025
June 23 to 24, 2025 · NWS BTV · 17 events in 17 counties and zones
An upper level area of high pressure, this time of the year called a heat dome, was centered across the Appalachians/Mid-Atlantic states ridging across the northeast including NY and New England. This airmass on June 23rd was considerably hot and humid with temperatures in the 90s and oppressive dewpoints in the low to mid 70s.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level area of high pressure, this time of the year called a heat dome, was centered across the Appalachians/Mid-Atlantic states ridging across the northeast including NY and New England.
This airmass on June 23rd was considerably hot and humid with temperatures in the 90s and oppressive dewpoints in the low to mid 70s. Heat index values ranged from the mid-upper 90s across northeast VT to the 100 to 110 range across the Connecticut river and Champlain valleys.
Temperatures were only a few degrees lower for most of VT on June 24th but still dangerous hot with heat index values mainly between 95 and 110. Health related impacts were not available.
Here were temperature records for the three recognized climatological sites (Burlington, Montpelier and St. Johnsbury) in VT.
June 23rd:|Burlington - 99 degrees surpassed the daily record and ties for the 4th Warmest ALL-TIME.|Montpelier - 93 degrees surpassed the daily record. |St. Johnsbury - 96 degrees surpassed the daily record.|Other observations showed mid to upper 90s across the region.
June 24th:|Burlington - 97 degrees surpassed the daily record.|Montpelier - 93 degrees surpassed the daily record. |St. Johnsbury - 96 degrees surpassed the daily record.|Other observations showed mid to upper 90s across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 23, 9:19 AM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 23, 9:19 AM EST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
1019 AM EDT Mon Jun 23 2025
.SYNOPSIS...
Dangerous heat and humidity is expected through Tuesday, before a
cold front slides south late Tuesday and Wednesday, resulting in
increased chances for showers and thunderstorms and a return to more
seasonable weather. An unsettled pattern emerges towards the end of
the week, with another wet weekend possible.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 1016 AM EDT Monday...The temperature and heat index
forecasts for today are on track. Lingering high clouds and
smoke in the atmosphere may slow heating slightly but they
should not have a significant impact on conditions today.
**Extreme Heat Warning and Heat Advisories in effect through 8
PM Tuesday.**
Previous Forecast...A positive tilt ridge remains over the
eastern half of Vermont with mid-level stratus still hanging
around the axis. These clouds should pull away after a couple
hours, with abundant sunshine taking its place. Surface
dewpoints will climb into low to mid 70 dewpoints across Canada
slide eastwards. Increasingly dry mid-level air and subsidence
beneath an intensifying upper high will promote efficient
warming today. Temperatures are likely to soar into the low to
mid 90s with some upper 90s in the Champlain Valley and lower
Connecticut River Valley. The slight positive to this is that
some dry air should mix to the surface midday and bring
dewpoints back towards the lower 60s. Heat indices in the
Champlain Valley are still likely to reach about 105, with
widespread 92-103 for the rest of the region. A shower or
thunderstorm could spark along the Vermont and New Hampshire
border, but there will not be anything across the forecast area
otherwise.
Overnight, little cooling is expected due to steady
southwest winds. Sheltered portions of the Adirondacks and
Northeast Kingdom should be able to take advantage of lower
dewpoints from afternoon mixing and make it into the upper 60s,
but the rest of Vermont and northern New York are likely to fail
falling below 70. Due to the winds, it is not impossible that
parts of the Champlain Valley, like BTV, get below 80.
Another hot day will unfold on Tuesday, but a cold front will
shift towards us. The convergence along it is not particularly
strong, and the moisture feed, though rich, is thin. There's
minimal shear to support organization, but strong heating with
near 90 to mid-upper 90s will provide about 2000 J/kg of CAPE.
If there are any stronger updrafts, a strong or localized severe
storm is possible. For now, high res guidance suggests pulse
convection and perhaps a couple transient multi-cell clusters.
So PoPs are generally 20-40% across the region.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/...
As of 317 AM EDT Monday...Temperatures will be in the 60s in most
places by Wednesday morning, except in the valleys of southern
Vermont where they look to be stuck in the lower 70s. However, dew
points will be in the 50s and 60s so the humidity will be noticeably
lower with light winds out of the northwest. A cold front will stall
somewhere to the south of the region for the middle of the week.
Highs in the upper 70s and 80s Wednesday will feel much milder after
the early week heat with near 90 temperatures hanging on in southern
zones. The day will be mainly dry and mostly sunny under the
influence of high pressure in Canada, with a light northerly wind.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 317 AM EDT Monday...With a cold front stalled to our south at
the end of the week, we'll have seasonable temperatures and
shower/thunderstorm chances as areas of low pressure develop along
the front. No major impacts are expected at this time as we sit in
the cool sector of the system and precipitation remains progressive.
An upper shortwave tracking along the low level thermal gradient is
expected to enhance the upper forcing for ascent on Thursday, so we
have a 15-35% chance of showers during the day and evening, and a
few rumbles of thunder are possible in southern Vermont.
Friday, coverage of showers and thunderstorms is expected to be more
widespread as the boundary lingers south of our area and surface low
pressure approaches across the Great Lakes with about 50-70% chance
of precipitation Friday through Friday night. An axis of surface
instability looks to set up across the St. Lawrence Valley,
indicating the most favorable area for some thunderstorm activity
will be up that way in the afternoon. Model consensus begins to
really crumble on Saturday, but there should be enough forcing
around for us to have 40-60% chance showers and thunderstorms. Highs
Thursday through Saturday look to be near or cooler than seasonal
averages in the 70s to lower 80s and lows during this same time
frame near or above seasonable in the 50s to mid 60s.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
Through 12Z Tuesday...A layer of stratus between 2500-4000 ft
agl is scattered fog as it shifts and dissipates in the next
couple hours. Beyond 14z, increasing south to southwest winds of
8 to 12 knots sustained, up to 15 at times at KMSS will develop.
Skies will be clear. After 00z, winds will trend towards 4 to 8
knots. A zone of 30 knot west-northwest winds at 2000 ft agl
will move northeast to southeast between about 01z and 11z,
with pockets of LLWS noted at every terminal. Faster winds will
move southeast of the region after 12z Tuesday. This should also
preclude fog development overnight.
Outlook...
Tuesday: VFR. Slight chance SHRA, Slight chance TSRA.
Tuesday Night: VFR. NO SIG WX.
Wednesday: VFR. NO SIG WX.
Wednesday Night: VFR. Slight chance SHRA.
Thursday: VFR. Slight chance SHRA.
Thursday Night: VFR. Chance SHRA.
Friday: Mainly MVFR, with areas VFR possible. Chance SHRA, Slight
chance TSRA.
&&
.CLIMATE...
Record high maximum and minimum temperatures are likely during an
upcoming hot spell. Below are the current daily records that could
be broken:
Max Temp Records for 06-23
Site Forecast - Current Record
KBTV 98 (Break) - 96|2020
KMPV 93 (Break) - 90|1975
KMSS 94 (Break) - 92|2020
KPBG 96 (Break) - 95|1983
KSLK 92 (Break) - 89|1964
Max Temp Records for 06-24
Site Forecast - Current Record
KBTV 96 (Tie) - 96|2003
KMPV 93 (Break) - 89|2003
KMSS 92 (Break) - 91|1957
KPBG 94 (Break) - 93|1975
KSLK 90 (Tie) - 90|2003
High Min Temp Records
Date KBTV KMPV KMSS KPBG KSLK
06-22 71|1976 67|1953 66|1976 68|1976 63|1976
06-23 75|1894 65|1985 71|1975 70|1975 64|1921
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Heat Advisory until 8 PM EDT Tuesday for VTZ006>008-010-011-
016>021.
Extreme Heat Warning until 8 PM EDT Tuesday for VTZ001-002-005-
009.
Heat Advisory until 8 PM EDT this evening for VTZ003-004.
NY...Heat Advisory until 8 PM EDT Tuesday for NYZ026-027-087.
Extreme Heat Warning until 8 PM EDT Tuesday for NYZ028-035.
Heat Advisory until 8 PM EDT this evening for NYZ029>031-034.
&&
SYNOPSIS...Haynes
NEAR TERM...Haynes/Myskowski
SHORT TERM...Storm
LONG TERM...Storm
AVIATION...Haynes
CLIMATE...Team BTVHazardous weather outlook, Jun 23, 2:12 AM EST, 8 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
312 AM EDT Mon Jun 23 2025
NYZ029>031-034-VTZ003-004-240715-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Orleans-Essex-
312 AM EDT Mon Jun 23 2025
...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING...
This Hazardous Weather Outlook is for northern New York and
northeast Vermont.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Heat indices will remain elevated in the Adirondacks and Northeast
Kingdom, with apparent temperatures rising into the lower 90s.
Cumulative heat health impacts will remain possible, even across
higher elevations on Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ026-027-087-VTZ006>008-010-011-016>021-240715-
Northern St. Lawrence-Northern Franklin-Southwestern St. Lawrence-
Lamoille-Caledonia-Washington-Orange-Western Rutland-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
Western Windsor-Eastern Windsor-
312 AM EDT Mon Jun 23 2025
...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT TUESDAY...
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ028-035-VTZ001-002-005-009-240715-
Eastern Clinton-Eastern Essex-Grand Isle-Western Franklin-
Western Chittenden-Western Addison-
312 AM EDT Mon Jun 23 2025
...EXTREME HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT TUESDAY...
This Hazardous Weather Outlook is for northern New York, central
Vermont and northwest Vermont.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Extreme Heat Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Extreme Heat Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Heat, Caledonia
- When
- June 23, 11:00 AM EST to June 24, 7:00 PM EST
- Where
- Caledonia forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.465, -72.102 (the zone’s center; the record gives no point)
Dangerous heat across the region for both June 23rd and 24th with daytime temperatures in the mid to upper 90s and dewpoints in the 70s creating heat index values between 100 and 110.
Heat, Eastern Windsor County
- When
- June 23, 11:00 AM EST to June 24, 7:00 PM EST
- Where
- Eastern Windsor County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.580, -72.586 (the zone’s center; the record gives no point)
Dangerous heat across the region for both June 23rd and 24th with daytime temperatures in the mid to upper 90s and dewpoints in the 70s creating heat index values between 100 and 110.
Heat, Lamoille
- When
- June 23, 11:00 AM EST to June 24, 7:00 PM EST
- Where
- Lamoille forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.606, -72.641 (the zone’s center; the record gives no point)
Dangerous heat across the region for both June 23rd and 24th with daytime temperatures in the mid to upper 90s and dewpoints in the 70s creating heat index values between 100 and 110.
Heat, Orange
- When
- June 23, 11:00 AM EST to June 24, 7:00 PM EST
- Where
- Orange forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.006, -72.377 (the zone’s center; the record gives no point)
Dangerous heat across the region for both June 23rd and 24th with daytime temperatures in the mid to upper 90s and dewpoints in the 70s creating heat index values between 100 and 110.
Heat, Washington
- When
- June 23, 11:00 AM EST to June 24, 7:00 PM EST
- Where
- Washington forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.273, -72.615 (the zone’s center; the record gives no point)
Dangerous heat across the region for both June 23rd and 24th with daytime temperatures in the mid to upper 90s and dewpoints in the 70s creating heat index values between 100 and 110.
Heat, Western Addison
- When
- June 23, 11:00 AM EST to June 24, 7:00 PM EST
- Where
- Western Addison forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
Dangerous heat across the region for both June 23rd and 24th with daytime temperatures in the mid to upper 90s and dewpoints in the 70s creating heat index values between 100 and 110.
Heat, Western Chittenden
- When
- June 23, 11:00 AM EST to June 24, 7:00 PM EST
- Where
- Western Chittenden forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
Dangerous heat across the region for both June 23rd and 24th with daytime temperatures in the mid to upper 90s and dewpoints in the 70s creating heat index values between 100 and 110.
Heat, Western Franklin
- When
- June 23, 11:00 AM EST to June 24, 7:00 PM EST
- Where
- Western Franklin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
Dangerous heat across the region for both June 23rd and 24th with daytime temperatures in the mid to upper 90s and dewpoints in the 70s creating heat index values between 100 and 110.
Heat, Western Rutland
- When
- June 23, 11:00 AM EST to June 24, 7:00 PM EST
- Where
- Western Rutland forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
Dangerous heat across the region for both June 23rd and 24th with daytime temperatures in the mid to upper 90s and dewpoints in the 70s creating heat index values between 100 and 110.
Heat, Eastern Addison
- When
- June 23, 11:00 AM EST to June 24, 7:00 PM EST
- Where
- Eastern Addison forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
Dangerous heat across the region for both June 23rd and 24th with daytime temperatures in the mid to upper 90s and dewpoints in the 70s creating heat index values between 100 and 110.
Heat, Eastern Chittenden
- When
- June 23, 11:00 AM EST to June 24, 7:00 PM EST
- Where
- Eastern Chittenden forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
Dangerous heat across the region for both June 23rd and 24th with daytime temperatures in the mid to upper 90s and dewpoints in the 70s creating heat index values between 100 and 110.
Heat, Eastern Franklin
- When
- June 23, 11:00 AM EST to June 24, 7:00 PM EST
- Where
- Eastern Franklin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
Dangerous heat across the region for both June 23rd and 24th with daytime temperatures in the mid to upper 90s and dewpoints in the 70s creating heat index values between 100 and 110.
Heat, Eastern Rutland
- When
- June 23, 11:00 AM EST to June 24, 7:00 PM EST
- Where
- Eastern Rutland forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
Dangerous heat across the region for both June 23rd and 24th with daytime temperatures in the mid to upper 90s and dewpoints in the 70s creating heat index values between 100 and 110.
Heat, Essex
- When
- June 23, 11:00 AM EST to June 24, 7:00 PM EST
- Where
- Essex forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.728, -71.736 (the zone’s center; the record gives no point)
Dangerous heat across the region for both June 23rd and 24th with daytime temperatures in the lower to mid 90s and dewpoints in the 70s creating heat index values between 95 and 105.
Heat, Orleans
- When
- June 23, 11:00 AM EST to June 24, 7:00 PM EST
- Where
- Orleans forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.829, -72.244 (the zone’s center; the record gives no point)
Dangerous heat across the region for both June 23rd and 24th with daytime temperatures in the lower to mid 90s and dewpoints in the 70s creating heat index values between 95 and 105.
Heat, Western Windsor County
- When
- June 23, 11:00 AM EST to June 24, 7:00 PM EST
- Where
- Western Windsor County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.580, -72.586 (the zone’s center; the record gives no point)
Dangerous heat across the region for both June 23rd and 24th with daytime temperatures in the lower to mid 90s and dewpoints in the 70s creating heat index values between 95 and 105.
Heat, Grand Isle
- When
- June 23, 11:00 AM EST to June 24, 7:00 PM EST
- Where
- Grand Isle forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.797, -73.295 (the zone’s center; the record gives no point)
Dangerous heat across the region for both June 23rd and 24th with daytime temperatures in the mid to upper 90s and dewpoints in the 70s creating heat index values between 100 and 110.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in New Jersey, June 23, 2025166 injured · 1 event
- Heat in Nevada, June 23 to 26, 20256 deaths · 2 events
- Damaging Winds in Wisconsin, June 23, 20251 death · 61 kt wind · 13 events
- Excessive Heat in New York, June 23, 20251 death · 1 event
- Flooding and Damaging Winds in Wisconsin, June 23, 2025$122,000 · 60 kt wind · 14 events
- Hail and Damaging Winds in Minnesota, June 23, 2025$60,000 · 1 in hail · 28 events
- Flash Flood in Texas, June 23, 2025$200,000 · 1 event
- Excessive Heat in Virginia, June 23 to 25, 202552 events
- Excessive Heat and Heat in Pennsylvania, June 23 to 25, 202528 events
- Flash Flooding and Damaging Winds in Missouri, June 23 to 25, 202552 kt wind · 26 events
- Damaging Winds in Wisconsin, June 23, 2025$27,000 · 55 kt wind · 5 events
- Damaging Winds and Heavy Rain in Iowa, June 23 to 24, 202556 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1256544, 1256545, 1256546, 1256547, 1256548, 1256549, 1256550, 1256551, 1256552, 1256553, 1256554, 1256555, 1256557, 1256558, 1256559, 1256560, 1256561.